MAUDE Adverse Event Report: COOK INC CHAIT PERCUTANEOUS CECOSTOMY CATHETER; KNT TUBES, GASTROINTESTINAL

COOK INC CHAIT PERCUTANEOUS CECOSTOMY CATHETER; KNT TUBES, GASTROINTESTINAL
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Discomfort (2330); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that they experienced difficulty removing the chait tube off of the stiffened cannula of a chait percutaneous cecostomy catheter.The removal of the existing chait tub was reportedly uneventful, but when the foley was removed and the new chait tube was placed over the wire on the stiffened cannula, the difficulties were experienced.Eventually it could be removed; however, the 5 minute procedure was extended to 45 minutes, and the patient reported discomfort.The device is reportedly not available for return.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The clinical investigation cites the ifu, noting that the catheter should be replaced every 6 months to reduce the risk of catheter fracture in the patient.The customer claimed that they change them every 12-18 months, thus it is possible that this contributed to the complaint.Without a returned device, the clinical investigation cannot rule out manufacturing related, user technique, off-label use, product handling, or human anatomy.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.The appropriate personnel have been notified and cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
CHAIT PERCUTANEOUS CECOSTOMY CATHETER
Common Device Name
KNT TUBES, GASTROINTESTINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7022462
Report Number1820334-2017-03928
Device Sequence Number19095461
Product Code KNT
UDI-Device Identifier00827002116320
UDI-Public(01)00827002116320(17)190705(10)7094799
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K982500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTDCS-100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date03/12/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;